MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.Occupation: risk management specialist.Pma/510(k) #: pre-amendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.(b)(4).
 
Event or Problem Description
Hhs/fda form 3500a has been received by cinc on 28-jan-2019.It was reported an ultrathane mac-loc locking loop multipurpose drainage catheter was used for an unknown procedure.While trying to remove the flexible stiffener during the procedure, it became stuck in the catheter and caused the catheter to accordion.The catheter was removed with the stiffener and a new drain was used to complete the procedure.Three reports with the same failure mode have been created to capture mdr's #1820334-2018-03802, 1820334-2019-00275 which is the subject of this report.Additional information regarding these events has been requested, however response from the facility risk manager informed the manufacturer that, ¿i was not able to obtain additional information from the lead or supervisor¿.¿.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
The complaint device was not returned for evaluation.Investigation ¿ evaluation.A review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, trends, and documentation of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a similar product failure was investigated and recorded in medwatch report #1820334-2018-03752.This investigation noted heavy deformation of the stiffener but was inconclusive.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed one related nonconforming event in which the device was scrapped.It should be noted there is one other reported complaint for this lot number.Based on the information provided, no returned product, and the results of the investigation, a definitive root cause could not be determined.Appropriate measures are being conducted to address this failure mode.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8336929
Report Number1820334-2019-00276
Device Sequence Number1554846
Product Code GBO
UDI-Device Identifier00827002289161
UDI-Public(01)00827002289161(17)210815(10)9095634
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2021
Device Model NumberN/A
Device Catalogue NumberULT10.2-38-60-P-6S-CLM-RH
Device Lot Number9095634
Was Device Available for Evaluation? No
Date Returned to Manufacturer12/27/2018
Initial Date Received by Manufacturer 01/28/2019
Supplement Date Received by Manufacturer04/02/2019
Initial Report FDA Received Date02/13/2019
Supplement Report FDA Received Date04/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1